MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 27 G X 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 27 G X 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 301629
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd® needle 27 g x 1 1/2 in.Single use, sterile the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: customer was performing a test method validation and saw an atypical result suspected to be from the needle as further investigation showed signs of an occlusion.
 
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.E.1.Address information was not able to be obtained, therefore, nj was used as a place holder.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 21-sep-2023.H6: investigation summary: it was reported the needle showed signs of an occlusion.To aid in the investigation, one sample was received.A visual inspection was performed, and no defects or imperfections were observed.The sample was then connected to a syringe with saline solution.The solution expelled with a normal flow.As the lot provided is 'unknown,' a device history record review could not be completed.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be determined.

Brand Name
BD® NEEDLE 27 G X 1 1/2 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17686776
Report Number1911916-2023-00633
Device Sequence Number14960496
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public(01)30382903016298
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number301629
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown